Hail, Pueblo
- When
- September 10, 3:14 PM MST to 3:23 PM MST
- Where
- Pueblo County, 4 mi SSW of Pueblo
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.217, -104.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 10, 1:52 PM MST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT SUN SEP 10 2006 .SHORT TERM... (TONIGHT AND MONDAY) MAIN FORECAST CHALLENGE WILL BE TIMING AND COVERAGE OF PRECIPITATION OVER THE NEXT 24 HOURS. CURRENTLY...CU AND TOWERING CU DEVELOPING OVER THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON PER VISIBLE AND INFRARED SATELLITE IMAGERY ANIMATIONS. MORE STABLE SC WAS ACROSS MUCH OF EASTERN CO EARLY THIS AFTERNOON. THIS IS IN THE AREA OF A STRONGER CONVECTIVE INHIBITION REGION PER LAPS DATA AND CONVECTIVE TEMPERATURES NOT REACHED YET. REGIONAL RADARS SHOWING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT VALUES. SURFACE BASED CAPES ARE 200-1000 J/KG OVER THE MOUNTAINS AND HIGH VALLEYS WITH LIFTED INDICES -2C TO -4C. POTENTIAL FOR MARGINAL SEVERE HAIL POSSIBLE. WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES AGAIN SHOWING FLAT WESTERLY FLOW. THERE ARE VERY MINOR SHORTWAVE TROUGHS RIPPLING THROUGH THIS FLOW ACROSS UT AND CO. FIRST LIGHTNING STRIKES SHOWED UP IN WEST CENTRAL CO JUST AHEAD OF ONE OF THESE SHORTWAVES EARLY THIS AFTERNOON. TONIGHT...TOUGH CALL IN SAYING WHICH CWFA AREA WILL HAVE THE BETTER CHANCE FOR POPS AND QPF...SO CURRENTLY BROADBRUSH POP SCENARIO LOOKS GOOD. THE BETTER THREAT MIGHT ACTUALLY BE DOWN ACROSS THE SOUTHERN FOOTHILLS AND EASTWARD INTO THE SOUTHEASTERN CO PLAINS. THE NEXT CHALLENGE IS WHEN WILL THE PRECIPITATION CHANCES END. THE 12KM WRF CONTINUES TO BE OVERDOING PRECIPITATION DEVELOPMENT AND ENDING. I CANNOT SEE ANY SIGNIFICANT SYNOPTIC SCALE SYSTEM KEEPING THE PRECIPITATION GOING AFTER MIDNIGHT ACROSS MUCH OF SOUTHEAST CO. I GUESS A ROGUE OUTFLOW BOUNDARY COULD KEEP THINGS GOING...BUT THE AIR MASS BECOMES MORE STABLE AFTER MIDNIGHT. AFTER LOOKING AT LAST NIGHTS...RADAR...LIGHTNING...AND SATELLITE DATA...WILL DROP MUCH OF THE POP AND PRECIPITATING WEATHER AFTER MIDNIGHT EXCEPT FOR SOME LOW POPS DOWN AROUND THE SOUTHERN FOOTHILLS AND PARTS OF SOUTHEASTERN CO PLAINS. MY GUT SAYS THAT MIGHT BE OVERDONE GIVEN THE TRACK RECORD OF THE 12KM WRF (AND THE GFS TYPICALLY HANGING ONTO TO TOO MUCH PRECIPITATION). MINIMUM TEMPERATURES STARTING TO BECOME MORE OF A CHALLENGE IN LOW LYING AREAS AS FALL APPROACHES. THE HEART OF THE SAN LUIS VALLEY GOT DOWN TO THE MIDDLE 30S(ALS..34F) AND KPUB WAS DOWN IN THE MIDDLE 40S...WHICH WERE BELOW MOS GUIDANCE YESTERDAY. THERE ARE HINTS OF THE SFC-PBL TO BECOME MOIST TOWARDS MORNING ACROSS SOUTHEASTERN CO AND THE SAN LUIS VALLEY...SO THE POTENTIAL FOR PATCHY (GROUND) FOG CONTINUES. CURRENT DIGITAL FORECAST DATABASE HAD MENTION FROM KCOS DOWN TO KLAA...SO WILL CONTINUE AND LINK TO RH VALUES OF 95% OR GREATER. ALSO INCLUDED PATCHY FOG IN SAN LUIS VALLEY. ACTUALLY SOME FROST MAY BE POSSIBLE OF TEMPERATURES CAN GET DOWN TO 32F-33F WITH HUMIDITY VALUES GREATER THAN 90 PERCENT. MONDAY...POTENTIAL FOR SOME EARLY MORNING (GROUND) FOG IN AFOREMENTIONED AREAS. OTHERWISE...PERSISTENCE SEEMS TO BE A GOOD FORECAST TOOL. WEAK SHORTWAVE TROUGHS SHOULD MOVE THROUGH THE NORTHWESTERLY FLOW. TRIED TO ENHANCE THE PRECIPITATION TIMING AND STARTING THE POTENTIAL OVER THE MOUNTAINS AND HIGH VALLEYS EARLY IN THE AFTERNOON AND THEN SPREAD THE POTENTIAL ACROSS ALL OF THE CWFA MIDDLE TO LATE AFTERNOON. AGAIN...THINK 12KM WRF IS STARTING PRECIPITATION TOO EARLY. STILL TOUGH TO PIN-POINT THE BEST POP QPF AREAS...SO A MORE BROADBRUSH LOW POPS IS PROBABLY THE WAY TO GO. CURRENT MAXIMUM TEMPERATURES LOOK ON TARGET AND CLOSE ENOUGH TO MOS GUIDANCE...SO LITTLE ALTERATIONS NEEDED THERE. METZE .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) LONG TERM CONCERNS INCLUDE PRECIP CHANCES MONDAY NIGHT ALONG WITH THE AMOUNT OF WARMING THROUGH THE WEEKEND. MONDAY NIGHT-TUESDAY...MODELS FAIRLY CONSISTENT WITH EMBEDDED SHORT WAVE IN THE NORTHERLY FLOW ALOFT MOVING ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS MONDAY NIGHT...SHOOTING A BACK DOOR COLD FRONT ACROSS EASTERN COLORADO THROUGH EARLY TUESDAY MORNING. WITH RUN TO RUN CONSISTENCY...HAVE ADDED POPS ACROSS THE EASTERN MTS AND PLAINS MONDAY EVENING AS LIFT AND MOISTURE ASSOCIATED WITH BOUNDARY MOVES ACROSS THE AREA. LATEST NAM CONTINUES TO LOOK OVERDONE WITH QPF THROUGH THE OVERNIGHT HOURS...AND WILL END POPS ACROSS THE PLAINS BY 06Z. FOR TUESDAY...MUCH DRIER AIR PROGGED TO MOVE INTO THE REGION AS UPPER RIDGING BUILDING ACROSS THE GREAT BASIN KEEPS NORTHERLY FLOW ALOFT ACROSS THE REGION. PREVIOUS SHIFT CUT POPS ACROSS THE AREA...AND HAVE FOLLOWED SUITE...KEEPING ONLY ISOLATED CHANCES ACROSS MAINLY THE SW MTS. WEDNESDAY-FRIDAY...UPPER LEVEL RIDGING ACROSS THE GREAT BASIN ON TUESDAY FLATTENS ACROSS THE STATE WEDNESDAY AS LARGE UPPER LOW DEVELOPS ACROSS THE PAC NW COAST. UPPER LOW PROGGED TO DEEPEN ACROSS THE NORTHERN GREAT BASIN THROUGH FRIDAY...WITH WITH SHORT WAVE ENERGY EJECTING ACROSS THE GREAT BASIN THURSDAY AND ACROSS THE NORTHERN ROCKIES ON FRIDAY. WITH WARM AIR ALOFT (+10C TO +14C AT H7) AND DEVELOPING DOWNSLOPE FLOW...SHOULD SEE TEMPS WARMING TO ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. WITH SOME INCREASING MOISTURE IN THE SW FLOW...HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE HIGHER TERRAIN THU AND FRI...WITH BEST POPS ACROSS THE SAN JUANS. HAVE ALSO KEPT ISOLATED POPS ACROSS THE EASTERN PLAINS ON FRIDAY...WITH POSSIBLE CONVERGENCE ALONG DEVELOPING LEE TROUGH/DRY LINE ACROSS THE FAR EASTERN PLAINS. SATURDAY-SUNDAY...MODELS STILL DIVERGING SOMEWHAT THROUGH THE LATE WEEKEND...THOUGH LATEST GFS AND ECMWF SLOWLY LIFTING UPPER LOW ACROSS THE NORTHERN GREAT BASIN AND NORTHERN TIER OF STATES KEEPING GENERALLY WARM AND DRY SW FLOW ALOFT ACROSS THE STATE. GFS IS A TAD QUICKER AND FURTHER SOUTH WITH SYSTEM...WHICH HINTS AT COLD FRONTAL PASSAGE ACROSS THE STATE ON SUNDAY. HOWEVER...WITH TIMING OF THIS SYSTEM IN DOUBT...HAVE KEPT CURRENT DRY FORECAST WITH AT OR ABOVE SEASONAL TEMPS THROUGH SUNDAY. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT SUN SEP 10 2006 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING OVER MOST OF THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN. OVERNIGHT...ISOLATED THUNDERSTORMS MAY OCCUR...MAINLY ACROSS THE PLAINS. THREATS FROM THESE STORMS WILL INCLUDE SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL OCCUR FROM LATE MONDAY AFTERNOON INTO MONDAY EVENING OVER MUCH OF SOUTHEAST COLORADO. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN. TUESDAY THOUGH SATURDAY...A FEW STORMS MAY OCCUR OVER THE MOUNTAINS. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT FROM ANY STORMS THAT DEVELOP DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 48 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531748, 5531749.